Thunderstorm Wind, Wichita
- When
- July 11, 12:34 AM CST
- Where
- Wichita County, 2.15 mi SSE of Haynesville
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Public
- Coordinates
- 34.060, -98.910
A line of thunderstorms originating across eastern Kansas built southwestward into northern and central Oklahoma during the evening of the 10th, leading to numerous severe wind, hail and flood reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of thunderstorms originating across eastern Kansas built southwestward into northern and central Oklahoma during the evening of the 10th, leading to numerous severe wind, hail and flood reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 10, 11:21 PM CST, 1 hour 13 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1221 AM CDT Sun Jul 11 2021 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 322 PM CDT Sat Jul 10 2021 Storms are expected to continue to develop across southwest Missouri, southern Kansas, northeast Oklahoma and eventually north-central Oklahoma this afternoon. Storms will continue to develop along and ahead of a cold front that is moving into northwest Oklahoma this afternoon. Modest instability and strengthening deep layer sheer will support, storms with supercellular characteristics, at least initially. These storms will pose a large hail, damaging wind and at least a very low tornado risk. However, veered low level flow and more linear forcing along the surface front will lead to an expected quick transition to a more linear mode along the boundary. Primary hazard will become damaging wind gusts and with a secondary heavy rainfall concern as precipitable water values remain high. However, progressive nature of this activity is expected to limit the overall heavy rainfall threat. HRRR would suggest convection would approach the I-40 corridor 9pm or a little after. There has been a trend of slowing the southward progression down in the laster few runs. The storms would then approach the Red river around 3 or 4 in the morning. Although an overall downward trend is expected after midnight, some severe risk does appear possible through the night time hours. Will keep some lingering precip chances along the Red river Sunday morning, but most of the activity should be south of the area. Models are also showing another embedded shortwave rotating around the upper low to our northeast during the day Sunday. This may result in a few showers or thunderstorms during the afternoon hours, mainly along and east of the I-35 corridor. Otherwise, daytime temps will be a bit lower on Sunday as will the dewpoints as slightly drier air filters south behind the front. && .LONG TERM... (Sunday night through next Friday) Issued at 324 PM CDT Sat Jul 10 2021 The front exits the area and winds become light Sunday night and winds veer to the SE/S by Monday afternoon as the surface ridge axis moves eastward. The NAM/GFS suggest thunderstorm development over western north TX and western OK Monday evening into early Tuesday morning as a LLJ develops atop the retreating cold front, or weak warm front. Left POPs low for now, but will continue to watch trends. The midlevel low pressure system that brought us the cold front moves slowly across the midwest, before lifting northeast across the Great Lakes on Tuesday. Meanwhile, the broad upper ridge that has contributed to record heat across the western CONUS begins to break down and north flow aloft will likewise weaken over our area. A wave then translates across the northern plains midweek, and there are low POPs for precipitation for northern Oklahoma on Wednesday night into Thursday and again Thursday night into Friday. The associated frontal boundaries and bulk of precipitation, however, appears to remain well to our north. Thompson && .AVIATION... (06Z TAFS) Issued at 1158 PM CDT Sat Jul 10 2021 Line of strong to severe thunderstorms continues to move south across southern OK. They will move out of LAW soon but then into SPS. VSBYs will drop to near 1SM within very heavy rainfall but should only last ~1 hr or less. Some brief MVFR cigs will be possible over northern OK around 15-17Z Sunday. Otherwise, expect northerly winds behind a cold front thru the early morning hours and into Sunday with clearing skies throughout the day. && .UPPER AIR... Issued at 640 PM CDT Sat Jul 10 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 68 85 64 / 20 80 0 0 Hobart OK 95 68 90 65 / 10 70 0 10 Wichita Falls TX 95 73 93 68 / 0 80 10 10 Gage OK 94 65 88 63 / 30 0 0 0 Ponca City OK 89 66 82 62 / 80 50 20 10 Durant OK 93 72 92 67 / 0 80 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....01 AVIATION...03
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 714 PM CDT Sat Jul 10 2021 OKZ004>048-050>052-TXZ083>090-120015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 714 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms this evening across portions of central Oklahoma. Additional severe thunderstorms are also possible across southwestern and southern Oklahoma, and western north Texas late tonight through early Sunday morning. The main threats will be wind gusts exceeding 60 mph and hail up to the size of golf balls. The severe weather threat should end after 3 AM. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and north Texas should prepare for severe weather operations from mid afternoon through early Sunday morning. .Heavy rainfall... Localized flooding will be possible through late tonight mainly across portions of central and south central Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms will remain possible Sunday morning and afternoon across southern Oklahoma and north Texas, although the severe weather potential will be low. Isolated storms will be possible over southeast Oklahoma and north central Texas on Monday. Storms will again be possible later in the week from Wednesday night through Friday with the highest chances of storms across northern and western Oklahoma Thursday night and Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1246 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG ELGIN 34.78N 98.29W
07/10/2021 COMANCHE OK BROADCAST MEDIA
DAMAGE TO ROOF OF POST OFFICE. ESTIMATED 65
TO 70 MPH WIND GUST. POWER LINES ALSO DOWN.
&&
RBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1246 AM CDT Sun Jul 11 2021
OKZ033-035>037-TXZ083-085-086-110630-
Harmon OK-Kiowa OK-Tillman OK-Jackson OK-Wichita TX-Wilbarger TX-
Hardeman TX-
1246 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Harmon...south central
Kiowa...Tillman...Jackson...northwestern Wichita...northern Wilbarger
and central Hardeman Counties Until 130 AM CDT...
AT 1244 AM CDT, strong thunderstorms were along a line extending from
5 miles southwest of Hollis to 3 miles west of Olustee to 5 miles
east of Manitou, moving south at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Flooding in areas of poor drainage...
Locations impacted include...
Altus, Frederick, Quanah, Hollis, Snyder, Tipton, Chillicothe,
Olustee, Eldorado, Mountain Park, Davidson, Manitou, Martha, Gould,
Elmer, Headrick, Hollister, Friendship, Altus Air Force Base and
Fargo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3472 10000 3472 9944 3473 9944 3476 9893
3412 9874 3419 9938 3434 10000
TIME...MOT...LOC 0544Z 342DEG 24KT 3463 9998 3456 9949 3449 9889
MahalePRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1258 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST 1 W ELGIN 34.78N 98.31W
07/10/2021 M70 MPH COMANCHE OK PUBLIC
&&
RBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
115 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM TSTM WND GST 3 SSE FREDERICK 34.35N 99.00W
07/11/2021 M59 MPH TILLMAN OK ASOS
&&
RBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
130 AM CDT Sun Jul 11 2021
OKZ045-050-TXZ086-089-090-110700-
Love OK-Jefferson OK-Clay TX-Wichita TX-Archer TX-
130 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Love...south central
Jefferson...central Clay...southeastern Wichita and northeastern
Archer Counties Until 200 AM CDT...
AT 126 AM CDT, strong thunderstorms were along a line extending from
5 miles southwest of Burkburnett to near Nocona to near Thackerville,
moving south at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Wichita Falls, Burkburnett, Henrietta, Dean, Thackerville, Terral,
Bellevue, Jolly, Sheppard AFB, northeastern Lake Arrowhead, Lakeside
City, Pleasant Valley and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3379 9859 3412 9863 3406 9849 3387 9782
3386 9705 3384 9705 3385 9706 3384 9709
3382 9705 3380 9709 3374 9709 3372 9714
3376 9719 3382 9722 3382 9743 3384 9746
3386 9774 3385 9787 3389 9798 3360 9798
TIME...MOT...LOC 0626Z 0DEG 16KT 3405 9865 3381 9776 3381 9715
MahaleSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
133 AM CDT Sun Jul 11 2021
OKZ052-110715-
Bryan OK-
133 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR Bryan County Until 215 AM CDT...
AT 131 AM CDT, strong thunderstorms were along a line extending from
near Whitesboro to near Lake Texoma to near Silo, moving southeast at
30 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Durant, Colbert, Achille, Silo, Kemp, Mead, Armstrong, Hendrix,
Cartwright, Blue, Utica, Albany, eastern Lake Texoma, Calera and
Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3386 9587 3389 9593 3386 9596 3387 9600
3384 9602 3385 9602 3384 9615 3381 9618
3376 9618 3377 9629 3370 9632 3369 9635
3378 9643 3377 9650 3382 9653 3385 9663
3388 9659 3394 9659 3410 9646 3388 9585
TIME...MOT...LOC 0631Z 303DEG 28KT 3365 9694 3382 9660 3404 9643
MahaleThe Altus AFB radar (KFDR), 34 km away, was scanning. The volume nearest the first event began at 06:36 UTC.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972932, 972933, 972934, 972935.